Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 63, NWS Northern Indiana

November 13, 2011

NWS Northern Indiana issued this small craft advisory at Nov 13, 2011, 10:05 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2011, 10:05 PM EST (03:05 UTC)
Expired
Nov 14, 2011, 6:14 AM EST
In force
8 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WHUS73 KIWX 140305
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EST SUN NOV 13 2011

LMZ043-046-141115-
/O.EXP.KIWX.GL.W.0033.000000T0000Z-111114T0300Z/
/O.NEW.KIWX.SC.Y.0063.111114T0305Z-111114T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1005 PM EST SUN NOV 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS TO 15 T0 25 KNOTS...DECREASING TO 10 TO
  15 KNOTS OVERNIGHT.

* WAVES: 4 TO 7 FEET...DECREASING TO 2 TO 4 FEET TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
021 
WHUS73 KIWX 140838
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 AM EST MON NOV 14 2011

LMZ046-140945-
/O.CAN.KIWX.SC.Y.0063.000000T0000Z-111114T1200Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
338 AM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 


$$

LMZ043-141200-
/O.CON.KIWX.SC.Y.0063.000000T0000Z-111114T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-
338 AM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* WINDS: SOUTHWEST WINDS TO 10 T0 20 KNOTS EARLY THIS MORNING.

* WAVES: 3 TO 5 FEET...DECREASING TO 2 TO 4 FEET BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
915 
WHUS73 KIWX 141114
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 AM EST MON NOV 14 2011

LMZ043-141215-
/O.CAN.KIWX.SC.Y.0063.000000T0000Z-111114T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-
614 AM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY
CRITERIA IN THE NEARSHORE AREA. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 6:35 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Nov 13, 6:35 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 PM EST SUN NOV 13 2011

.AVIATION...

VFR CONDITIONS TO START TAFS WITH STRONG SOUTHWEST WINDS BEGINNING
TO DIMINISH THIS EVENING. STILL EXPECT GUSTS TO 25 KNOTS THROUGH MID
EVENING BEFORE WINDS REALLY BEGIN TO DROP OFF. WEAK FRONTAL BOUNDARY
WILL SLIDE ACROSS AREA OVERNIGHT. COULD SEE SOME ADDITIONAL MID
LEVEL CLOUDS DEVELOP BUT EXPECT LOWER CLOUD DECK TO ARRIVE MONDAY
MID MORNING AHEAD OF WAVE OF LOW PRESSURE THAT WILL RIDE ALONG
FRONT. THIS SHOULD BRING LIGHT SHOWERS TO KSBN WITH CIGS NEARING
MVFR BUT HAVE LEFT IN LOW END VFR CATEGORY FOR NOW. KFWA WILL BE
RIGHT ALONG FRONT WITH LOWER MVFR VIS AND CIG CONDITIONS EXPECTED
WITH RAIN SHOWERS LATE MORNING INTO MID AFTERNOON. WINDS WILL BE
VARIABLE NEAR THE FRONT AT 10 KNOTS OR LESS BUT COULD SEE WINDS OF
10 TO 20 KNOTS IMMEDIATELY SOUTH OF FRONT CLOSER TO KFWA.

&&

.SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/

WINDY CONDITIONS PREVAIL ACROSS THE REGION. STRONGEST GUSTS HAVE
BEEN KEPT IN CHECK SOMEWHAT WITH CONTINUED DEVELOPMENT OF LOW/MID
CLOUDS AHEAD OF THE APPROACHING COLD FRONT. LIMITED LL MSTR HAS
ADVECTED IN WITH LOWER 50 DEWPTS SEEN ACROSS SW AREAS. BREAK IN
CLOUDS WILL ARRIVE OVER THE NEXT COUPLE OF HOURS IN MAINLY WEST
SECTIONS TO ALLOW FOR ADDITIONAL MIXING OF STRONGER WINDS.
FRONTAL BOUNDARY WORKING ACROSS EASTERN ILLINOIS WITH DROP IN DEWPTS
NOTED IN ITS WAKE AS WELL AS CLEARING SKIES. KIWX RADAR SHOWING SOME
VERY LIGHT RETURNS ACROSS NE PORTIONS OF THE AREA ON THE BOUNDARY.
HIGH RES MODELS STILL HINT AT THIN LINE OF SHOWERS DEVELOPING ALONG
THE ADVANCING COLD FRONT WHERE BEST CONVERGENCE AND LIMITED MSTR
WILL COMBINE WITH INCREASING LL JET INTO THIS EVENING. HOWEVER...NOT
CONFIDENT IN SCENARIO...RESULTING IN MAINTENANCE OF LOW/SLGT CHC
POPS IN SE HALF.

FRONTAL BOUNDARY WILL STALL OUT JUST TO THE SE OF THE AREA...WITH AN
UPR LEVEL DISTURBANCE ROUNDING THE BASE OF THE TROUGH THIS EVENING
AND QUICKLY EJECTING TOWARDS THE REGION ON MONDAY. SFC LOW PRESSURE
WILL MOVE ALONG THE FRONT AND MAY CAUSE IT TO BUCKLE SOMEWHAT TO THE
NW...ALLOWING SOMEWHAT BETTER MSTR TO RETURN FURTHER NW THAN
PREVIOUSLY DEPICTED. HAVE KEPT WITH GENERAL IDEA OF PAST GRIDS BUT
EXPANDED CAT POPS A BIT FURTHER NW AS WELL SUBSEQUENT EXPANSION OF
THUNDER CHANCES. SWODY2 HAS PLACED FAR SE COUNTIES IN SLGT WITH
GIVEN TIMING OF WAVE...140+ KT JET STREAK AND AT LEAST MODEST LL
MSTR. POSITIONING OF BEST JET DYNAMICS WILL LIE SOUTHEAST OF THE
AREA BUT CLOSE ENOUGH TO REQUIRE MONITORING FOR ISOL STG-SVR STORMS.
CONDITIONS WILL IMPROVE RAPIDLY ACROSS THE AREA FIRST IN NW AREAS
DURING LATE AFTERNOON AND ACROSS THE REMAINDER OF THE AREA THROUGH
MON EVE.

IN TERMS OF TEMPS THROUGH THE PERIOD...ABOVE NORMAL READINGS WILL
CONTINUE. HAVE WARMED OVERNIGHT LOWS A BIT TONIGHT ESPECIALLY SE
WHERE FRONT WILL BE A BIT SLOWER TO SLIDE THROUGH. HIGHS ON MONDAY
WILL BE HIGHLY DEPENDENT ON HOW FAR NORTH THE FRONT CAN MAKE IT.
PAST GRIDS LOOK REASONABLE WITH WARMEST READINGS ACROSS THE SOUTH.
LOWS WILL DROP BACK INTO THE 40S MONDAY NIGHT...WARMEST SE.

&&

.LONG TERM...TUESDAY THROUGH SUNDAY

PROGRESSIVE...ACTIVE FLOW PATTERN WILL CONTINUE THROUGH MUCH OF THE
EXTENDED PERIOD. ON TUESDAY...DRIER LOW LEVEL AIR WILL CONTINUE TO
ADVECT SOUTHEAST ACROSS THE AREA BEHIND A FRONTAL PASSAGE MONDAY
NIGHT. FORCING NOT EXPECTED TO BE PARTICULARLY STRONG ON TUESDAY
WITH CONTINUED INDICATIONS THAT BAJA OF CALIFORNIA UPPER LOW WILL
REMAIN WELL SOUTH OF THE AREA...AND STRONGER MID/UPPER LEVEL FORCING
WITH ACTIVE NORTHERN STREAM REMAINING ACROSS THE CENTRAL/NORTHERN
GREAT LAKES. CONTINUED TREND FROM PREVIOUS FORECASTS IN THE DOWNWARD
ADJUSTMENTS OF POPS ON TUESDAY WITH BETTER FORCING NOW APPEARING TO
REMAIN BOTH NORTH AND SOUTH OF THE LOCAL AREA. STRONGER COLD
ADVECTION WILL AFFECT THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING BEHIND A SFC TROUGH PASSAGE ASSOCIATED WITH THIS MORE ACTIVE
NORTHERN STREAM UPPER TROUGH. A BREEZY...RAW DAY SHAPING UP ON
WEDNESDAY WITH DEEP LOW LEVEL MIXING UNDER THE INFLUENCE OF THIS
CAA. 900 HPA PROGS FROM NAM/GFS GENERALLY SUPPORT HIGHS IN THE LOWER
TO MID 40S WHICH IS ALREADY WELL INLINE WITH PREVIOUS FORECAST. BY
00Z THURSDAY...850 HPA TEMPS ARE PROGGED TO DROP INTO THE -6 TO -9
DEG CELSIUS RANGE...WITH GFS SOUTHERN LAKE MICHIGAN MODIFIED
SOUNDINGS INDICATING LAKE INDUCED EQUILIBRIUM LEVELS UP TO NEAR 18K
FT BY LATE WEDNESDAY EVENING. A COUPLE OF FACTORS STILL APPEAR TO BE
POINTING AGAINST SIGNIFICANT LAKE EFFECT PRECIP. SYNOPTIC FORCING
SHOULD BE RELATIVELY SHORT LIVED WEDNESDAY EVENING AS A FAST MOVING
MID/UPPER LEVEL TROUGH AXIS SHIFTS EAST OF LAKE MICHIGAN LATE
EVENING. LOW/MID LEVEL MOISTURE ALSO EXPECTED TO BE RATHER MEAGER.
FINALLY...LIMITED FETCH CONSIDERATIONS WITH WESTERLY FLOW SHOULD
ALSO TEND TO LIMIT THIS POTENTIAL. DID GO AHEAD AND MAINTAIN IDEA
FROM PREVIOUS FORECASTS WITH SLIGHT CHANCE/CHANCE POPS FOR
FLURRIES/SNOW SHOWERS ACROSS EXTREME NWRN PORTIONS INTO SWRN LWR
MICHIGAN DURING THIS PERIOD. MAY NEED TO EXPAND FLURRY OR LIGHT SNOW
SHOWER MENTION WEDNESDAY EVENING...BUT CONFIDENCE TOO LOW AT THIS
TIME.

CONDITIONS NOT AS WINDY FOR THURSDAY AS BROAD 1030 SFC HIGH SETTLES
INTO THE MID MS RIVER VALLEY AND STRONGER LOW LEVEL FLOW SHIFTS INTO
NORTHEAST CONUS. TEMPERATURES STILL EXPECTED WELL BELOW NORMAL
DESPITE DECENT MIXING DUE TO CORE OF LOW LEVEL THERMAL TROUGH NOT
EXITING THE AREA UNTIL THURSDAY NIGHT. VERY PROGRESSIVE NORTHERN
TIER FLOW WILL CONTINUE INTO FRIDAY WITH ANOTHER FAST MOVING LOW
AMPLITUDE SHORT WAVE SKIRTING ACROSS US/CANADIAN BORDER.
BROAD...STRONG SOUTHWESTERLY FLOW SHOULD OVERSPREAD MID/UPPER MS RVR
VALLEY AND EVENTUALLY INTO THE GREAT LAKES REGION FRIDAY AS A
RESULT. DESPITE STRENGTH OF ISENTROPIC UPGLIDE...INITIAL VERY DRY
AIR MASS AND WEAK FORCING ARE MAKING PRECIP PROSPECTS LOOKING LOWER
FOR FRIDAY AND HAVE ADJUSTED CHANCE POPS DOWNWARD. BETTER GULF OF
MEXICO FEED LOOKS IN STORE FOR SATURDAY WITH MORE FAVORABLE LOW
LEVEL FLOW TRAJECTORIES AS LARGER SCALE UPPER TROUGH DIGS ACROSS
WESTERN CONUS. RUN TO RUN CONSISTENCY RATHER LACKING IN MEDIUM RANGE
MODELS FOR THE WEEKEND IN REGARDS TO DEPTH AND PLACEMENT OF THIS
TROUGH...AND THUS DID SLIGHTLY DOWNWARD ADJUST CR ALLBLEND POPS FOR
SAT/SUN...BUT WILL MAINTAIN CHANCE RAIN MENTION FOR BOTH SAT/SUN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ077>081.

OH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR
OHZ001-002-004-005-     015-016-024-025.

LM...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...LASHLEY
Hazardous weather outlook, Nov 13, 4:31 AM EST, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EST SUN NOV 13 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
431 AM EST SUN NOV 13 2011 /331 AM CST SUN NOV 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT ACROSS THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF
ROUTE 24 MONDAY. SEVERE STORMS ARE NOT EXPECTED. SOME BRIEF HEAVY
DOWNPOURS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-140945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 AM EST SUN NOV 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH THIS EVENING WITH HAZARDOUS CONDITIONS
HAZARDOUS FOR SMALL CRAFT LIKELY CONTINUING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE MUCH OF THIS
PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:52 AM ESTSpecial Weather StatementIWXHuntington23 min
Nov 14, 10:04 AM ESTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash, Wells26 min
Nov 14, 10:29 AM ESTSevere Thunderstorm WarningIWXAdams, Wells36 min
Nov 14, 1:40 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White50 min
Nov 14, 2:15 PM ESTTornado WarningIWXCass, Fulton, Pulaski, White30 min
Nov 14, 2:23 PM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Miami, Wabash52 min
Nov 14, 2:26 PM ESTTornado WarningIWXWhite34 min
Nov 14, 2:43 PM ESTSpecial Weather StatementIWXDeKalb32 min
Nov 14, 2:47 PM ESTSevere Thunderstorm WarningIWXKosciusko, Whitley43 min
Nov 14, 2:56 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, Wabash34 min
Nov 14, 3:05 PM ESTSevere Thunderstorm WarningIWXAllen, Whitley40 min
Nov 14, 3:27 PM ESTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash36 min
Nov 14, 3:34 PM ESTSevere Thunderstorm WarningIWXAllen17 min
Nov 14, 3:48 PM ESTSevere Thunderstorm WarningIWXCass, Miami, Wabash27 min
Nov 14, 3:55 PM ESTTornado WarningIWXCass, Grant, Miami, Wabash35 min
Nov 14, 4:16 PM ESTTornado WarningIWXBlackford, Grant, Huntington, Wabash, Wells29 min
Nov 14, 4:20 PM ESTAreal Flood AdvisoryIWXAdams, Allen, Cass, Grant, Huntington, Miami and 2 more3 hr
Nov 14, 4:44 PM ESTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells31 min
Nov 14, 5:14 PM ESTSevere Thunderstorm WarningIWXAdams28 min
Nov 14, 5:35 PM ESTSpecial Weather StatementIWXBlackford, Jay25 min
Nov 14, 10:09 AM ESTSpecial Weather StatementIWXVan Wert21 min
Nov 14, 3:14 PM ESTSevere Thunderstorm WarningIWXDefiance, Henry, Williams31 min
Nov 14, 3:37 PM ESTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry23 min

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.